Jump to content
ruby

Hair Problems: Hair loss, poor condition, body hair, excessive growth

Recommended Posts

Mewmewkitty

The last 12 months some of my hair starts to grow grey, more and more along with hair loss and increas acne!

Am 26 yrs old so this feels way way to soon for me.

 

Does the grey hair reverse itself further into healing?

Share this post


Link to post
Share on other sites
Brussellsprout

Hi everyone. I’ve been tapering off pristiq for 4 months after being on it for 2 months and 2 weeks at a special compounded dose of 6 mg (I took 8 mg for 1 week then dropped to 6 mg in the beginning) (lowest available dose Is 25 mg).   So, I’ve been on for a total of 6 months with tapering. I’ve had awful side effects which include hair loss in massive amounts. I’m down to 2.5 mg and know I’m stuck  going slow because I can’t just drop the drug as I have had awful withdrawals even dropping .25 mg at a time. So, does anyone have any recommendations for helping hair growth while still on the drug or am i basically stuck wearing a wig until I’m off? 😞

Share this post


Link to post
Share on other sites
Longroadhome
On 3/12/2017 at 7:05 PM, keepinghope said:

I've definitely had increased hair shedding in WD, and I've also found the texture of my hair is changing. It was always fine and straight, now it's dry and coarse, and breaks a lot. Seem to have a lot more greys too, and the annoying thing is they're popping up just as my hair decides it can't take even the most gentle colourant! I'm a walking bad hair day advert - split ends and frizz!

 

Going to give KarenB's egg/honey and vinegar recipe a go, I think it's hugely lacking in protein. Been using coconut oil overnight, but even that's not cutting it anymore.

Hi keepinghope 

is your hair still breaking or has it recovered ? 

Mine has been breaking for several

months now 

thank you 

LRH

Share this post


Link to post
Share on other sites
Greenriver

I've had quite significant hair loss over the past nine months.  My hair also feels very dry and brittle. I think it's perhaps connected to the stress of withdrawal. It seems to have coincided with my sex drive finally returning (first it giveth, then it taketh away).

 

  I'm actually considering whether it's worth coming off these drugs now, and perhaps even upping my dose.  I'm quite a skinny guy - I don't think I'd suit being bald (I'd look like a convict).

 

There seems to be no end to side-effect profile of these strange alien drugs.

Share this post


Link to post
Share on other sites
Longroadhome
9 hours ago, Greenriver said:

I've had quite significant hair loss over the past nine months.  My hair also feels very dry and brittle. I think it's perhaps connected to the stress of withdrawal. It seems to have coincided with my sex drive finally returning (first it giveth, then it taketh away).

 

  I'm actually considering whether it's worth coming off these drugs now, and perhaps even upping my dose.  I'm quite a skinny guy - I don't think I'd suit being bald (I'd look like a convict).

 

There seems to be no end to side-effect profile of these strange alien drugs.

Hello Greenriver

 I definitely feel mine is connected to WD. Hair loss dry and brittle with lots of breakage. I’ve stopped washing it so often and using a mild shampoo also a conditioner that I leave in for an hour once a week. Sundays I put Argon Oil through my hair and leave it in all day and night . Look like a grease ball walking around but I don’t care!!   Better than losing my hair . 

Just had blood tests carried out and apparently I’m low in vitamin D and borderline for Iron. Being low in either of these can create hair loss. So I’ll start taking supplements. 

Ps. Like your sense of humour . We need one going through this !! 

LRH

Share this post


Link to post
Share on other sites
UnfoldingSky
On 12/3/2019 at 6:25 PM, Greenriver said:

 I'm quite a skinny guy - I don't think I'd suit being bald (I'd look like a convict).

 

I'm female and my hair thinned because of withdrawal too.  Now I'm left with various options...

 

1) wear hair extensions

2) wear a wig

3) put eye shadow that matches my hair color on the areas that thinned out so you can't see my scalp

4) wear a bald cap; after all if I wear one of those people will think I have a nice full head of hair I have to cover up (for some inexplicable reason)

5) daily full Jean Luc Picard from Star Trek cosplay

 

i can't do the last one though because I hate the word cosplay. 

 

 

 

 

Share this post


Link to post
Share on other sites
UnfoldingSky

Longroadhome, does the argon oil work to regrow hair?

Share this post


Link to post
Share on other sites
Longroadhome
8 hours ago, UnfoldingSky said:

Longroadhome, does the argon oil work to regrow hair?

Hi US

no I just use it to put oil back into my hair it’s so dry at the moment.

It feels softer and less like straw after using it .

WD affects everything.  

How long have you been in WD and are you still on any meds? 

Share this post


Link to post
Share on other sites
Greenriver
On 12/4/2019 at 8:56 AM, Longroadhome said:

Hello Greenriver

 I definitely feel mine is connected to WD. Hair loss dry and brittle with lots of breakage. I’ve stopped washing it so often and using a mild shampoo also a conditioner that I leave in for an hour once a week. Sundays I put Argon Oil through my hair and leave it in all day and night . Look like a grease ball walking around but I don’t care!!   Better than losing my hair . 

Just had blood tests carried out and apparently I’m low in vitamin D and borderline for Iron. Being low in either of these can create hair loss. So I’ll start taking supplements. 

Ps. Like your sense of humour . We need one going through this !! 

LRH

Thanks for  the tips. I might go and get my bloods checked. I put coconut oil through mine but it didn’t seem to do anything. It might be my imagination, but my hair loss seemed to speed up when I used the coconut oil. 

Share this post


Link to post
Share on other sites
Greenriver
On 12/6/2019 at 11:15 PM, UnfoldingSky said:

I'm female and my hair thinned because of withdrawal too.  Now I'm left with various options...

 

1) wear hair extensions

2) wear a wig

3) put eye shadow that matches my hair color on the areas that thinned out so you can't see my scalp

4) wear a bald cap; after all if I wear one of those people will think I have a nice full head of hair I have to cover up (for some inexplicable reason)

5) daily full Jean Luc Picard from Star Trek cosplay

 

i can't do the last one though because I hate the word cosplay. 

 

 

 

 

It’s bad enough losing your hair as a guy, but I can’t imagine how bad it must be as a female losing your hair. These pharm companies have a lot to answer for, and hopefullly one day people will be held to account for the damage they have inflicted. 

Share this post


Link to post
Share on other sites
UnfoldingSky
On 12/7/2019 at 2:44 AM, Longroadhome said:

Hi US

no I just use it to put oil back into my hair it’s so dry at the moment.

It feels softer and less like straw after using it .

WD affects everything.  

How long have you been in WD and are you still on any meds? 

 

Hi Longroadhome, I am off all pills, and have been for a long time.  I don't have good genes re hair loss, so was always going to be losing some, but in the acute part of withdrawal it really turned up for a time.  I don't know if withdrawal caused me to go low in iron, or if something else did, but I ended up low..I'm sure the stress of withdrawal did me no favors either. Now I have some issues going on, I think maybe a thyroid condition, not sure if the pills I took caused it or not. 

 

Also I did not realize low vit. D could cause hair loss...I had that too. That definitely had a lot to do with withdrawal as I became so light sensitive I spent a lot of time indoors.

 

 

 

Share this post


Link to post
Share on other sites
UnfoldingSky
On 12/10/2019 at 4:24 PM, Greenriver said:

It’s bad enough losing your hair as a guy, but I can’t imagine how bad it must be as a female losing your hair. These pharm companies have a lot to answer for, and hopefullly one day people will be held to account for the damage they have inflicted. 

 

I think the part that bothers me the most is having to spend money and time on just trying to look like an average person.  Lots of women wear hair extensions now who don't need them, and so far the loss isn't so severe I have big bald spots or anything, but I'm already tired of having to use the extensions. It's just one more time and energy drain for me.  I'd be so happy to just be able to get out of bed in the morning and get dressed and not have that include throwing on someone else's hair!  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

Terms of Use Privacy Policy